Thunderstorm Wind, Hillsdale
- When
- May 30, 3:03 PM EST to 3:04 PM EST
- Where
- Hillsdale County, Allen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.950, -84.767
A 16 inch diameter tree was blown down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 30, 2:30 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EDT TUE MAY 30 2006 .SHORT TERM... NUMEROUS SUBTLE BOUNDARIES PLAYING HAVOC ON CONVECTIVE TRENDS ACROSS THE FORECAST AREA. MAIN SYNOPTIC FEATURES OF INTEREST ARE COLD FRONT THAT STRETCHES NORTHEAST TO SOUTHWEST FROM CENTRAL WISCONSIN THROUGH CENTRAL MISSOURI AND SHORTWAVE MOVING NORTHEAST ACROSS WESTERN ILLINOIS. REGION IS FAR ENOUGH REMOVED FROM LARGE SCALE FORCING OF SYNOPTIC FEATURES THAT CONVECTION IS PRIMARILY BEING DRIVEN BY DIURNAL INSTABILITY AND INTERACTION OF SURFACE BASED OUTFLOW BOUNDARIES LEFT FROM YESTERDAYS AND LAST NIGHTS CONVECTION. WENT 40 POPS ACROSS THE BOARD THIS EVENING AS LACK OF FORCED ASCENT HAS RESULTED IN OVERALL SCATTERED NATURE OF ACTIVITY. PRIMARY THREAT CONTINUES TO BE TORRENTIAL RAINFALL AS 12Z PWAT AT LINCOLN WAS 1.73 INCHES...ABOUT 180 PERCENT ABOVE NORMAL AND FREEZING LEVELS OF 13 THOUSAND FEET SHOULD LEAD TO A PARTIAL WARM CLOUD PRECIPITATION PROCESS. ISOLATED SEVERE THREAT IS ALSO POSSIBLE IN STRONGEST CELLS WITH LARGE HAIL AND DAMAGING WET MICROBURST WINDS DUE TO PRECIPITATION LOADING. FOR THE REMAINDER OF THE NIGHT...EXPECT DIMINISHING TREND IN BOTH AREAL COVERAGE AND INTENSITY WITH LOSS OF SURFACE BASED INSTABILITY. HOWEVER...MAINTAINED CHANCE POPS AS FRONT SLOWLY PRESSES EAST WITH SLIGHTLY HIGHER ODDS NORTH GIVEN PROXIMITY TO BETTER LOW LEVEL CONVERGENCE. LEFT WEDNESDAY STATUS QUO AS MODELS CONTINUE TO SLOWLY PUSH FRONT SOUTH. MORE CLOUD COVER AND SLIGHTLY COOLER TEMPERATURES SHOULD YIELD LESS INSTABILITY. THIS WILL BE OFFSET BY BETTER FOCUSED CONVERGENCE ALONG FRONTAL ZONE. AS THE LAST SEVERAL DAYS...DO NOT EXPECT WIDESPREAD SEVERE WEATHER WITH LACK OF MID AND UPPER LEVEL WINDS AND BEST DYNAMIC SUPPORT PASSING NORTH. POCKETS OF HEAVY RAIN WILL REMAIN A CONCERN AS PWATS REMAIN OVER 1.5 INCHES AND EXPECTED SLOW CELL MOVEMENT IN WEAK FLOW. && .LONG TERM... BY 00Z THURSDAY THE FRONT IS FINALLY PROGGED TO BE JUST TO THE SOUTH AND EAST. WITH THE FRONT RELATIVELY CLOSE FOR TOMORROW NIGHT AND NOT MOVING...LEFT THE 50 PERCENT CHANCE OF THUNDERSTORMS ALONE. THEN THE RAIN/STORM CHANCES BEGIN TO DECREASE AS THE FRONT BEGINS TO MOVE FURTHER EAST AND SOUTH ON THURSDAY. THEN HAVING MOVED FAR ENOUGH AWAY FROM OUR CWA BY THURSDAY NIGHT....THURSDAY NIGHT SHOULD BE DRY. MODELS ARE SHOWING AN UPPER LEVEL SHORTWAVE MOVING THROUGH EARLY ON FRIDAY...BUT LOOKING LIKE NOT TOO MUCH DYNAMICS WITH IT...SO EXPECTING IT TO MOVE THROUGH DRY. SATURDAY IS BEING FORECASTED AS DRY SO FAR...BUT GFS IS SHOWING A WEAK SHORTWAVE MOVING SOUTHWARD THROUGH THE CWA DURING THE DAY. DID NOT ADD ANY CHANCE FOR PRECIP WITH THE SHORTWAVE THAT FAR OUT BEING SHOWN AS WEAK AND THE QPF BEING SHOWN AS SPOTTY. WITH SO MANY CHANGES POSSIBLE FOR THE BEGINNING OF NEXT WEEK YET...JUST LEFT THE REST OF THE FORECAST THROUGH NEXT TUESDAY AS DRY. WILL WATCH TO SEE IF THE GFS STAYS CONSISTENT IN BRINGING A FRONT THROUGH NEXT MONDAY INTO MONDAY NIGHT. WITH NO MAJOR CHANGES MADE TO THE TOMORROW NIGHT THROUGH NEXT TUESDAY TIME FRAME...NO MAJOR CHANGES WERE MADE TO THE TEMPERATURES. && .AVIATION... MOIST AND UNSTABLE AIRMASS IN PLACE LEADING TO A CHALLENGING FORECAST FOR THE 18Z TAF PACKAGE. REGIONAL RADAR/SATELLITE TRENDS SHOWING STEADY INCREASE OF PULSE TYPE THUNDERSTORMS...ESPECIALLY ACROSS EASTERN INDIANA AND NORTHWEST OHIO. ADDITIONAL CUMULUS/THUNDERSTORM DEVELOPMENT OBSERVED IN EASTERN ILLINOIS. EXPECT THIS TREND TO CONTINUE INTO THE MID EVENING HOURS UNTIL LOSS OF SOLAR INSOLATION. GIVEN WIDELY SCATTERED NATURE OF ACTIVITY WILL ONLY MENTION VCTS IN TAFS. SOMEWHAT CONCERNED THAT ACTIVITY WILL BECOME BETTER ORGANIZED AS INDIVIDUAL OUTFLOW BOUNDARIES MERGE AND HELP FOCUS LIFT. ABUNDANT LOW LEVEL MOISTURE AND RELATIVELY LIGHT SURFACE WINDS WILL LEAD TO SOME MVFR MIST DEVELOPMENT TOWARDS MORNING. THREW IN A TEMPO GROUP TO ACCOUNT FOR THIS. STILL EXPECT MAINLY VFR CONDITIONS TO PREVAIL THROUGH THE MAJORITY OF THE TAF CYCLE. WILL CONTINUE TO MONITOR TRENDS AND MAKE NECESSARY AMENDMENTS AS WARRANTED BASED OFF THUNDERSTORM ACTIVITY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...BOGUTH LONG TERM....LOTHAMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT TUE MAY 30 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 421 AM CDT TUE MAY 30 2006 /521 AM EDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON AND BECOME MORE WIDESPREAD FROM MID AFTERNOON INTO EARLY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS. IN ADDITION TORRENTIAL RAINFALL ASSOCIATED WITH THE STRONGER STORMS MAY LEAD TO LOCALIZED FLOODING. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED OVER NORTHWEST INDIANA AND SOUTHWEST MICHIGAN...ALONG AND WEST OF A THREE RIVERS TO WABASH LINE DURING THE MID AND LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE AREA WEDNESDAY AFTERNOON THROUGH THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. TORRENTIAL RAINFALL...RESULTING IN LOCALIZED FLOODING...WILL ACCOMPANY MANY OF THE STORMS. BY THURSDAY AFTERNOON THE RISK FOR SEVERE WEATHER WILL MAINLY BE ACROSS NORTHEASTERN INDIANA AND NORTHWEST OHIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN AND AGAIN WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT FOR THE ENTIRE AREA. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-310930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 521 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON AND BECOME MORE WIDESPREAD FROM MID AFTERNOON INTO EARLY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. WINDS AND WAVES WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS WITH WINDS OVER 40 KNOTS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN WEDNESDAY AFTERNOON THROUGH THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER. WINDS AND WAVES WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS WITH WINDS OVER 40 KNOTS POSSIBLE WITH THE STRONGER STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 102 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
5 thunderstorm wind. Local standard time, as filed.
A 16 inch diameter tree was blown down.
Three larger trees were blown down.
Two trees were blown down.
One tree was blown down.
Two trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510035, 5510036, 5510037, 5510038, 5510039.